News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Orthopedics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Orthopedics Answers List

Forum Name: Spinal problems and back pain

Question: Herniated Disks and lots of Pain


 JAA - Sun Nov 08, 2009 2:45 am

Hello,

I been on Tramadol for about 2 years (Also were on Celebrex and Lyrica), seen 5 Orthopedic doctors, had 3 MRIs, 2 epidural injections, and one that I don't know the name but it is similar to the epidural.

All three MRIs show that I have 2 herniated disks, very bad looking. I have numbness, acute/cronic pain, tingling on both testicles, the pain feels to come from the Epididymis. The herniated disks are on the L5-L4, and L4-L3 disks. I do not have pain or muscle weakness (that I noticed) on my legs, it only goes to the testicles/groin area.

I just started researching on my own, and just found that I pretty much have all the symptoms for "Cauda Equina Syndrome", except Bowel and bladder disturbances.

I would like to ask if any one here thinks that there is a great possibility that I might have it. Pain medication does not do much for me, but it helps. Pain sometimes can be so strong that I'm immobilized until it passes, both on my lower back and testicles. Also if needed I do have the images for the first and last MRI. The first one is about 2 years old, and the last one was taken on Friday (Nov 6, 09)

Thank you so much for your help. I'm very worry as this would mean emergency surgery.

I will talk to my doctor on Monday, hopefully if I'm able to. This is just to have another opinion.
 Tom Plamondon PA-C - Wed Jun 16, 2010 8:29 am

User avatar Hello,

With "bad" looking disc herniations and pelvic pain radiating from the back, cauda equina syndrome should be considered.
Other symptoms include "saddle" numbness (the lower pelvic area that would touch a saddle), decreased reflexes in the deep tendons of the leg(s), foot drop (weakness in the anterior tibialis muscle), and urinary changes (retention or incontinence).

It may be less concerning with only referred pain and not the other symptoms but worthwhile to have assessed by a neuro surgeon asap.

Take care.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here